Mental Health Support

Depression Bipolar

I would like to know what steps I can take to get out of this funk that I’ve been in for a week. I’ve been taking antidepressants for a long time also klonopin and my doctor added a mood stabilizer and told me you have been taking the wrong medication for a while? Please advise as I don’t feel like doing anything. I am a very active person but when I crash I am the total opposite. Thanks

6 Replies
oldestnewest

Hi it sounds like you have been treated just for depression and just been given ad's. From what I have heard on here this is not the right treatment by itself for bipolar which is why your doctor has added a mood stabliser. I think this is what s/he meant.

This might need weaking a bit but it should be easier to control your symptoms now so you get a lot more evens and less of the highs and lows. It might take a while to be effective though so give it a few weeks and it should start helping. x

2 likes
Reply

Thank you!

1 like
Reply

Hello Gamerz, I'm a bit late here but wanted to provide some advice from my experiences. I was recently dx with Bipolar I disorder and had the same issues as you describe with the antidepressants. They either did nothing to change my moods, sent me into a downward spiral making my depression worse, suicidal and or fully manic. My pdoc prescribed all sorts of meds for depression only so when I had a serious breakdown/suicidal I was hospitalized for a week and this is when I learned I was bipolar (September 2017). Anyway, after speaking with a psychiatrist we decided to ween me off exffexor slowly, started lithium (mood stabilizer and once I was off exffexor we added Lamictal. This cocktail has started making me feel a bit better but I'm still struggling with mixed episodes. The one thing I am grateful for is that the suicidal thoughts are not winning or taking over my life anymore. My advise is to make an appointment with a mental health clinic, preferably a psychiatrist or similar so they can review all of the issues you are having a hard time with and hopefully figure out what or how to best treat your symptoms. Good luck and let me know if you have any questions.

3 likes
Reply

Hello Monicrt80

I really appreciate you concern which gives me a piece of mind that there are people that actually care. I am seeing a psychiatrist now and I’m still on my 10 mg lexapro and 1 mg klonopin and he has me on lamictal and I’m up to 200mg so far. I feel better and I have a follow up this Friday the 2nd of March so let’s see what he says now. I will keep you posted and you also are heading in the right direction. Keep your head up and enjoy every day to the fullest.

2 likes
Reply

I have had issues where mood stabilizers make me depressed. I would talk to your doctor and see if you can change the dose or try a different one.

Reply

Hello there. Ok I will talk to him this weekend as he is adjusting me with the right dosage. Thank you for your advice. Hope you feel better.

Reply

You may also like...